MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-025
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6)2023, a a 25mm amplatzer pfo occluder was chosen for a procedure using a 10f amplatzer trevisio intravascular delivery system.During procedure, it was noted that the device had a cobra deformation.The deformed device was never released from the delivery cable while inside the patient.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The physician decided to change the device because it was unsafe to used.A new 25mm amplatzer pfo occluder was chosen and completed the procedure with no adverse effects.The patient was reported stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.One image from field appeared to show partially deployed occluder device showing cobra conformation on the distal disc.The device appeared to be covered in blood.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Information from field indicated that the the patient was slated for atrial septal defect (asd) closure.Please note that per the instructions for use, "the amplatzer¿ pfo occluder is a percutaneous, transcatheter occlusion device intended to close all types of pfos (i.E.Classical as well as those with aneurysm of the septum) in patients with a history of stroke or transient ischemic attacks (tias) diagnosed by echocardiography with right-to-left shunting during the valsalva maneuver.
 
Event or Problem Description
It was reported that on (b)(6)2023, a a 25mm amplatzer pfo occluder was chosen for a procedure using a 10f amplatzer trevisio intravascular delivery system.The patient was slated for atrial septal defect (asd) closure.During procedure, the device had a cobra deformation.The deformed device was never released from the delivery cable while inside the patient.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The physician decided to change the device because it was unsafe to used.A new 25mm amplatzer pfo occluder was chosen and completed the procedure.The patient was reported stable.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18486745
Report Number2135147-2024-00176
Device Sequence Number12559952
Product Code MLV
UDI-Device Identifier00811806011288
UDI-Public00811806011288
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PFO-025
Device Lot Number9194190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown